Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 28, NWS Northern Indiana

June 18, 2014Marshall County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 18, 2014, 2:19 PM EDT for Marshall County, Indiana. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 2:19 PM EDT (18:19 UTC)
Expired
Jun 18, 2014, 3:00 PM EDT
In force
41 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Marshall County, IN

The radar

The Northern Indiana radar (KIWX), 49 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 2:34 PM EDTTSTM WND DMGInwood, INESTIMATED 60-65 MPH WIND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 1:55 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1711 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WUUS53 KIWX 181819
SVRIWX
INC099-181900-
/O.NEW.KIWX.SV.W.0028.140618T1819Z-140618T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 PM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARSHALL COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 300 PM EDT

* AT 215 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
  OF PLYMOUTH...AND MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLYMOUTH AROUND 225 PM EDT.
  ARGOS AROUND 230 PM EDT.
  BOURBON AROUND 255 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE INWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4138 8641 4144 8607 4119 8607 4123 8645
TIME...MOT...LOC 1817Z 260DEG 18KT 4129 8636

HAIL...1.00IN
WIND...60MPH

$$

JBALL
1 follow-up statement
848 
WWUS53 KIWX 181837
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
237 PM EDT WED JUN 18 2014

INC099-181900-
/O.CON.KIWX.SV.W.0028.000000T0000Z-140618T1900Z/
MARSHALL IN-
237 PM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MARSHALL COUNTY UNTIL 300 PM EDT...

AT 232 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLYMOUTH...AND
MOVING EAST AT 20 MPH. PUBLIC ESTIMATED 60 TO 65 MPH WIND GUSTS IN 
INWOOD AT 234 PM EDT.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOURBON AROUND 255 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4142 8621 4144 8607 4119 8607 4121 8627
TIME...MOT...LOC 1836Z 260DEG 18KT 4131 8624

HAIL...1.00IN
WIND...60MPH

$$

JBALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:41 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 18, 1:41 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
141 PM EDT WED JUN 18 2014

.SYNOPSIS...
ISSUED AT 422 AM EDT WED JUN 18 2014

PERIODS OF SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
THE NEXT SEVERAL DAYS AS A WEAK FRONTAL BOUNDARY SETS UP OVER THE
SOUTHERN GREAT LAKES. THUNDERSTORMS ARE BEING AIDED BY VERY WARM
AND HUMID AIRMASS CURRENTLY IN PLACE ACROSS THE REGION. HIGHS
TODAY WILL BE IN THE UPPER 80S TO LOWER 90S WITH OVERNIGHT LOWS
AROUND 70.

&&

.UPDATE...
ISSUED AT 1010 AM EDT WED JUN 18 2014

INTERESTING BUT COMPLICATED NR TERM THIS MORNING AS POTENT UPSTREAM
MCV PIVOTS OUT OF SE MN. ATTENDANT BKN LINE OF CONVN FM SRN WI
SWWD INTO ERN SHOWING SIGNS NOW OF FWD PROPAGATION INTO RAPIDLY
GROWING INSTABILITY AXIS POSITIONED W-E ACRS THE SRN LAKES INVOF
DECAYING CIRRUS SHIELD...AND NO DOUBT AUGMENTED W/POTENT 50KT MID
LVL SPEED MAX. HWVR COMPLICATING FCTR IS OUTFLW BNDRY EXTENDING FM
FAR NE IL ESE INTO NW OH THAT MAY WITH TIME INITIATE ADDNL CONVN
AHD OF THE BOWING LINE MVG OUT OF SE WI. AT EITHER RATE IT WOULD
APPEAR A MORE CONSIDERABLE RISK FOR SEVERE STORMS IS SHAPING UP
FOR THIS AFTN.

ZONE UPDATES WILL BE FORTHCOMING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 422 AM EDT WED JUN 18 2014

ACTIVE WEATHER PATTERN CONTINUES FOR THE SOUTHERN GREAT LAKES AS
SEVERAL CONVECTIVELY ENHANCED SHORTWAVES EJECT OUT OF WESTERN CONUS
UPPER LOW AND TRAVEL ALONG QUASI-STATIONARY E-W FRONTAL BOUNDARY
DRAPED THROUGH THE REGION. STRONG LLJ AHEAD OF THE MAIN TROUGH IS
STILL MAINTAINING A CONTINUAL FEED OF VERY HIGH THETA-E AIR INTO THE
MIDWEST AND OHIO VALLEY...SUPPORTING UNSTABLE CONDITIONS. SIMILAR TO
THE PREVIOUS NIGHT...CONVECTION HAS FIRED UPSTREAM ON THE NOSE OF
THE LLJ/MOISTURE CONVERGENCE AND HAS SLOWLY DRIFTED EASTWARD. THE
DIFFERENCE IS THAT STORM CLUSTERS HAVE BEEN A LITTLE MORE DISCREET
AND DISORGANIZED THUS FAR. UPSCALE GROWTH/ORGANIZATION LIKELY
INHIBITED BY VERY STRONG CAPPING INVERSION NOTED ON 00Z KILX AND
KDVN SOUNDINGS AS WELL AS A LACK OF ANY CLEAR SYNOPTIC SCALE
SHORTWAVE/LINEAR FORCING. STORM CLUSTERS TO OUR NORTH AND NORTHWEST
HAVE GRADUALLY FILLED IN/CONGLOMERATED DURING THE PAST FEW HOURS
THOUGH...THANKS TO NOCTURNAL STRENGTHENING OF LLJ AND ASSOCIATED
INCREASE IN LOW LEVEL MOISTURE AVAILABLE UPSTREAM. QUESTION IS HOW
WILL THIS ACTIVITY EVOLVE THROUGH THE MORNING AND INTO THE
AFTERNOON. LATEST SURFACE OBS ACTUALLY SHOW A FAIRLY PRONOUNCED TEMP
AND MOISTURE GRADIENT JUST NORTH OF OUR CWA. ISENTROPIC ASCENT ALONG
AND NORTH OF THIS SURFACE BOUNDARY IS DRIVING MUCH OF THE CURRENT
CONVECTION WHILE ATMOSPHERE REMAINS CAPPED TO THE SOUTH. NOTHING TO
FORCE THIS FRONT SOUTHWARD THROUGH THE MORNING WITH CONTINUAL
SOUTHWEST FLOW/WAA AND NO ORGANIZED COLD POOLS/OUTFLOW BOUNDARIES AS
OF YET. THEREFORE EXPECT OUR CWA WILL REMAIN LARGELY DRY DURING THIS
PERIOD.

SITUATION MAY CHANGE BY THE AFTERNOON AND EVENING. 00Z MODELS
SUGGEST THAT A SUBTLE WAVE ASSOCIATED WITH CONVECTION CURRENTLY OVER
FAR NW IA AND SOUTHERN MN WILL PUSH ESE BY LATER TODAY. SIMULTANEOUS
SOUTHWARD PUSH OF CANADIAN ANTICYCLONE MAY FORCE THE FRONTAL
BOUNDARY SOUTHWARD A BIT...WITH THE HELP OF COLD LAKES AND OUTFLOW
FROM MORNING THUNDERSTORMS. MODELS INDICATE THIS WILL LIKELY BE
ENOUGH TO WEAKEN THE STRONG CAP IN PLACE ACROSS OUR CWA AND ALLOW
STORMS TO DEVELOP AND/OR PROPAGATE INTO OUR AREA BY THE AFTERNOON
AND EVENING. LATEST HRRR AND HI-RES WRF-NMM ARE GENERALLY IN LINE
WITH THIS IDEA. IF THE CAP DOES BREAK AS EXPECTED THEN SEVERE
WEATHER WILL BE QUITE POSSIBLE. MODIFIED FORECAST SOUNDINGS INDICATE
AROUND 3000 J/KG OF SBCAPE ACROSS THE AREA BY THE AFTERNOON. 0-6KM
BULK SHEAR IS NOT AS HIGH SOUTH OF I-80 BUT SUFFICIENT FOR ORGANIZED
LINE SEGMENTS/BOWS GIVEN LARGELY UNIDIRECTIONAL WIND FIELDS. LARGE
HAIL AND STRONG WINDS WOULD BE THE PRIMARY THREATS WITH ANY STORMS
THAT DO DEVELOP. THREAT FOR TORNADOES IS MUCH LOWER GIVEN LIMITED
LOW LEVEL DIRECTIONAL SHEAR BUT CAN'T RULE IT OUT ENTIRELY. ALL OF
THIS IS OF COURSE CONDITIONAL ON MORNING CONVECTIVE TRENDS AND
GETTING ENOUGH SYNOPTIC SCALE ASCENT/COOLING TO ERODE THE STOUT
850-750MB INVERSION. CONFIDENCE IN THIS SCENARIO IS NOT HIGH ENOUGH
TO SUPPORT LIKELY POPS JUST YET AND WILL HOLD WITH HIGH END CHANCES.
THESE CHANCES WILL CONTINUE INTO THE OVERNIGHT PERIOD AS LLJ
STRENGTHENS ONCE AGAIN AND POSSIBLY SUPPORTS PERSISTENT CONVECTION
FOR OUR CWA IF SOUTHWARD PUSH OF FRONTAL BOUNDARY MATERIALIZES.

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 422 AM EDT WED JUN 18 2014

LITTLE SUBSTANTIVE CHANGE TO LONG TERM PERIOD. EXPECT PRODIGIOUS
CONVECTION SPAWNING ALONG/DOWNSTREAM OF INTENSE INTERMOUNTAIN MID
TROPOSPHERIC VORTEX TO CONTINUE INTO THIS WEEKEND. ACTIVE PATTERN
WITH CONTINUATION OF CONVECTIVE INDUCED MESOVORTICIES AFFORDING TO
INITIATE/RENEW TSRA ALONG/NORTH OF SURFACE FRONTAL BOUNDARY THAT
PRESENTLY EXTENDS FROM NORTHERN NE TO CENTRAL WI THEN SOUTHEASTWARD
THROUGH THE SOUTHERN GREAT LAKES REGION. WHILE STRONGEST INSTABILITY
AND MORE SIGNIFICANT FOCUS FOR INITIATION REMAINS UPSTREAM OF CWA
ON THU...HAVE CONTD CHC POP MENTION/HIGHEST IN SOUTHWEST CWA AS
NORTHERN ONTARIO ANTICYCLONE SHIFTS SEWD AND ASSERTS RIDGING
SOUTHWARD THROUGH LAKE HURON INTO NWRN OH...SHUNTING CONVECTIVE
MAINTENANCE FARTHER SOUTH AS IT PROGRESSES DOWNSTREAM. FRIDAY
PRESENTS EVEN HIGHER POTENTIAL FOR MORE WIDESPREAD CONVECTION AS
LOBE OF SIGNIFICANT 30-50M/12 HR MID LEVEL HEIGHT FALLS PEELS
THROUGH WESTERN GREAT LAKES AS PRIMARY UPSTREAM VORTEX BIFURCATES
DOWNSTREAM RIDGE TO BECOME REXED ACROSS SOUTHERN MANITOBA. MID
80S/NEAR 70 SURFACE CONDITIONS YIELD MODERATE INSTABILITY 2500-3500
J/KG SBCAPE AND MODEST DEEP LAYER SHEAR. DIFFERENTIATED FRIDAY WITH
LIKELY POPS SANS TIMING GIVEN BETTER SIGNALS AMID RICH THETA-E
REGIME FIRMLY IN PLACE. THEREAFTER INCREASING MODEL DIVERGENCE NOTED
WITH DEVOLUTION OF REXED SYSTEM WITH ECMWF/GEM MAINTAINING ORPHANED
TROFFING ACROSS NORTHERN GREAT LAKES INTO NORTHERN PLAINS INTO NEXT
WEEK AND GFS ESPECIALLY BTWN ECMWF AND GEM VS GFS RELEASE DOWNSTREAM
THROUGH THE LOWER GREAT LAKES DYS5/6. POSSIBLE LULL SATURDAY THOUGH
HIGHLY CONTINGENT ON FRIDAY CONVECTION LEADING TO SUBSTANTIAL
OVERTURNING AND FAR SOUTHWARD BOUNDARY SHUNT. AT THIS TIME LOW
CHANCE MENTION REMAINS GIVEN HIGH CONDITIONALITY. TREND DRY MONDAY
NIGHT/TUESDAY AS DEEPER NORTH/NORTHEAST FLOW PER NORTHERN GREAT

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 140 PM EDT WED JUN 18 2014

SHALLOW/BRIEF MVFR CIGS ASSOCD/W TAIL END OF DECAYING CONV REMNANTS
ACRS NW IN WILL MIX OUT QUICKLY INTO THIS AFTN. LTL SIGN YET OF
WHERE/WHEN RENEWED CONV DVLPMNT WILL OCCUR AND AS SUCH WILL SIT
TIGHT W/IMPLIED DRY TAF FCST THROUGH THE OVERNIGHT. MOST LIKELY
SCENARIO IS FOR NEW CONVN TO INITIATE FM ERN IA EWD THROUGH NRN IL
THIS EVENING AS LLJ KICKS UP AND THEN GROW UPSCALE INTO A FWD
PROPAGATING MCS AS IT SPREADS EWD THROUGH THE SRN LAKES OVERNIGHT.

OTRWS GUSTY SWRLY GRADIENT WINDS WILL SUBSIDE BY SUNSET.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...T
SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...MURPHY
AVIATION...T

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 18, 2:19 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 PM EDT WED JUN 18 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-191830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
219 PM EDT WED JUN 18 2014 /119 PM CDT WED JUN 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS WILL SINK SOUTHEAST INTO THE AREA THIS
AFTERNOON AND EVENING. STRONG WINDS AND LARGE HAIL WILL BE THE
PRIMARY THREATS. HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE
POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH MONDAY. THE STORMS
WILL HAVE THE POTENTIAL FOR PRODUCING HEAVY RAINFALL WHICH COULD
LEAD TO LOCALIZED FLOODING THURSDAY AND ESPECIALLY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND INTO TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-191830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
219 PM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. STRONG WINDS
AND HAIL WILL BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jun 18, 12:26 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1226 PM EDT WED JUN 18 2014

MIZ077-078-181700-
BERRIEN MI-CASS MI-
1226 PM EDT WED JUN 18 2014

...STRONG THUNDERSTORMS MOVING TOWARD CASS AND EASTERN BERRIEN
COUNTIES...

AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR DOWAGIAC...MOVING NORTHEAST AT
25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  DOWAGIAC...
  CASSOPOLIS...
  MAGICIAN LAKE...
  LA GRANGE...
  DIAMOND LAKE...
  PENN...VANDALIA AND PARADISE LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4207 8577 4191 8577 4179 8625 4206 8631
      4208 8622
TIME...MOT...LOC 1626Z 247DEG 23KT 4192 8615

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:17 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph43 min
Jun 17, 9:03 PM EDTSevere Thunderstorm WarningIWXSaint Joseph42 min
Jun 17, 9:29 PM EDTAreal Flood AdvisoryIWXSaint Joseph2 hr
Jun 17, 10:01 PM EDTSpecial Weather StatementIWXSaint Joseph29 min
Jun 18, 12:51 PM EDTSpecial Marine WarningIWX54 min
Jun 18, 1:54 PM EDTSevere Thunderstorm WarningIWXElkhart, Saint Joseph51 min
Jun 18, 2:38 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble52 min
Jun 18, 2:47 PM EDTSevere Thunderstorm WarningIWXKosciusko, Noble, Whitley43 min
Jun 18, 2:52 PM EDTAreal Flood AdvisoryIWXFulton, Kosciusko, Marshall, Pulaski, Starke3 hr
Jun 18, 3:20 PM EDTSpecial Weather StatementIWXDeKalb, Steuben25 min
Jun 18, 3:26 PM EDTSpecial Weather StatementIWXAllen, Whitley34 min
Jun 18, 3:43 PM EDTAreal Flood AdvisoryIWXAllen, Noble, Whitley3 hr
Jun 18, 3:56 PM EDTSevere Thunderstorm WarningIWXDeKalb, Steuben49 min
Jun 18, 4:04 PM EDTSevere Thunderstorm WarningIWXAllen41 min
Jun 18, 5:18 PM EDTSpecial Weather StatementIWXAdams27 min
Jun 18, 6:04 PM EDTSpecial Weather StatementIWXJay26 min
Jun 18, 7:50 PM EDTSpecial Weather StatementIWXLaGrange, Steuben25 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.